Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Betamethasone help cure psoriasis?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3481 Questions

default
Posted on Wed, 15 Mar 2017 in Skin Hair and Nails
Question: Will I have a rebound effect or topical steroid withdrawal when I stop the use of high potency topical steroid ointment (betamethasone or clobetesol propionate) to treat my psoriasis? I have only been using the ointment for 2 days so far. How do I avoid this side effect?
doctor
Answered by Dr. Asmeet Kaur Sawhney 43 minutes later
Brief Answer:
No rebound or withdrawal effect on stopping topical steroids

Detailed Answer:
Hi
Thanks for being at healthcaremagic
You won't have rebound or withdrawal phenomenon on stopping the use of topical steroids. Withdrawal phenomenon is usually seen on using high dose of oral steroids for a long duration.
Since psoriasis is a chronic disease so there is always a chance of relapse. To avoid it withdraw topical steroids slowly like use twice daily for few days. Once you notice improvement reduce to once daily for another few days and then twice weekly and then stop.
Regards
Dr Asmeet

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 1 hour later
Thank you for the good advice. I have one more question, the instructions say to only use for 2 weeks. If psoriasis returns, or if I find another psoriasis lesion in a new place on my body, how long should I wait before using the ointment again?
doctor
Answered by Dr. Asmeet Kaur Sawhney 47 minutes later
Brief Answer:
Can be used upto 3-4 weeks on the body

Detailed Answer:
The instructions say to use it for 2 weeks but on the body it can be used for upto 3-4 weeks.
If psoriasis returns or you develop a new lesion you can use it without waiting for any period of time.
But if psoriasis is relapsing very frequently and with increased severity then you can consider going for other topical and oral medication.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Betamethasone

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS

doctor1 MD

Hi Doctor, One of my relatives has been diagnosed with cellulitis of the legs. I would like a second opinion and hence, I'm writing to you. I will atch pictures and the list of current medications the patient is on. Please let me know if you think...

doctor1 MD

redness and itching eyelids and under eyes. Swelling of the area which is red and under eye. Month ago put Cortizone 10 crème around the eye. Have discontinued the cortisone 10. Redness and itching continues which seems the medication has...

doctor1 MD

My 5year old son keeps getting painful itchy bumps on the tip if the foresin on his pennis. I took him to the dermatologist she said it might b bed bugs...I did all she sugessted but the bumps go away for a couple of weeks then the come back..she also prescribed betamethasone valerate cream....whatelse can I do

doctor1 MD

Hello Dcotor, I was also used betnovate N cream for 4 yrs, but I stopped using it, I consulted by a Dermatologist. he told me to stop using it. but I told him if wont use that cream my face will be itching and will dry. He has given some of creams which i am using from 20 days. 1. Sungrace total(sunscreen lotion). 2 Episoft (cleansing lotion). 3 Elovera cream (before sleeping). 4 Derive-CMS Gel ( for pimples). 5 Cutizone cream (for redness - this cream used for only 3 days. now i am not using). and also given Vitamin E tablets. These all I am using regularly, but still my face is itching and drying everyday. Please advice why it is still not recover? what I am using is correct? I am deciding to stop using all the creams. Its very difficult having a face like this and go to office. Please ahelp me what action to be taken. Thanks